MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 25AHPJ-505
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The 25mm masters valve was received in the product performance engineering lab within a shipping container.Upon initial receipt of the valve it was observed that one leaflet had been dislodged from the orifice and was returned.The valve rotated freely.The valve was grossly and microscopically examined.The sewing cuff was intact and contained blood/body fluids.The recessed pivot areas pivot guards, intact leaflet and dislodged leaflet did not contain any visible evidence of surface damage or anomalies.The orifice bottom rim had a small chip.It could not be conclusively determined how or when the damage occurred.The intact leaflet was properly inserted into the orifice and able to fully open and close with no resistance noted.The reported event of a dislodged leaflet was confirmed.One leaflet was dislodged from the orifice and returned with the valve.The bottom orifice rim contained a small chip.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the leaflet dislodgment could not be conclusively determined.Please note, per the instructions for use artmt100045600 version a, "using the valve holder/rotator and an sjm valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/ rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".
 
Event or Problem Description
On an (b)(6) 2019, a 25mm masters valve was selected for implant.While attempting to rotate the valve using the holder handle, a leaflet was dislodged from the device.The device was exchanged for a second 25mm master's valve (serial number: (b)(4)).There was a clinically significant delay to the procedure due to this event.No patient consequences were reported.

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8936675
Report Number2648612-2019-00064
Device Sequence Number2609345
Product Code LWQ
UDI-Device Identifier05414734006293
UDI-Public05414734006293
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Model Number25AHPJ-505
Device Catalogue Number25AHPJ-505
Device Lot Number6624467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2019
Initial Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age38 YR